Daytrana Patch may cause Permanent Skin Color Changes

The Daytrana Patch (methylphenidate transdermal system) which is marketed as a slow-delivery mechanism for drugs which control the symptoms of ADHD, may result in permanent discoloration to the skin surrounding the application cite. The Daytrana patch treats ADHD by working to increase attention and decrease restlessness in children and adolescents who are overactive, cannot concentrate for very long, or are easily distracted and impulsive. The FDA is warning that permanent loss of skin color may occur with use of the Daytrana patch (methylphenidate transdermal system) for Attention Deficit Hyperactivity Disorder (ADHD). FDA added a new warning to the drug label to describe this skin condition, which is known as chemical leukoderma. See the FDA Drug Safety Communication for photos of chemical leukoderma.

 

Chemical leukoderma is a skin condition that causes the skin to lose color due to repeated exposure to specific chemical compounds. The condition is not physically harmful, but it is disfiguring. The areas of skin color loss described with the Daytrana patch ranged up to 8 inches in diameter. This condition is not thought to be reversible, which may cause emotional distress. Patients or their caregivers should watch for new areas of lighter skin, especially under the drug patch, and immediately report these changes to their health care professionals. Patients should not stop using the Daytrana patch without first talking to their health care professionals. FDA recommends that health care professionals consider alternative treatments for patients who experience these skin color changes.

These types of permanent disfigurements too often go unnoticed or un-discussed among the medical community and the community at large. This is because the disfigurements, while obvious, are not accompanied by any great deal of pain or suffering, like the unintended side effects of some other medications discussed on this cite. Unfortunately for those people affected by this malady, the emotional pain, ridicule, and self-consciousness they experience is no less real, and no less painful. Obvious disfigurements, like permanent skin discoloration, affect the people suffering from them in deeply personal and oftentimes deeply painful ways. Even those most famous among us are not immune to the ridicule and speculation, like Michael Jackson, who suffered from vitiligo, a skin disorder that resulted in the slow depigmentation of his skin, http://www.truemichaeljackson.com/health/vitiligo/.

The emotional and mental anguish brought on by obvious disfigurements, like chemical leukoderma, can be hard to diagnose and even harder to treat. But, if you or a loved one is suffering from it, or has suffered from it, you know just how real the pain is and just how real the need for treatment can be. If you or a loved one has suffered from chemical leukoderma resulting from the use of the Daytrama patch to treat ADHD, or any of its other clinical uses, please, do not hesitate to contact your physician for advice and treatment. The lawyers at the Ruth Law Team, have extensive experience handling all types of personal injuries, and are experienced in pursuing claims against medical device and drug manufacturers for the pain and suffering that their irresponsibly produced and marketed drugs cause. If you or a loved one has suffered as a result of the use of Daytrama patches, contact the experienced products liability attorneys at the law offices of the Ruth Law Team at 1-888-783-8378 for answers to your questions.